Flash Flood, St. Landry
- When
- February 5, 10:10 AM CST to 12:00 PM CST
- Where
- St. Landry County, Eunice
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.599, -92.006 (the zone’s center; the record gives no point)
After 3 to 5 inches of rain, numerous roads were closed due to flooding across western portions of St. Landry Parish.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
After 3 to 5 inches of rain, numerous roads were closed due to flooding across western portions of St. Landry Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 5, 10:05 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 AM CST THU FEB 5 2004 LINE OF SHRA/TSRA CONTINUES TO SLOWLY PUSH EASTWARD. LATEST UPDATE ON TORNADO WATCH 5 REMOVES WATCH FROM RAPIDES...ALLEN AND CALCASIEU PARISHES ALTHOUGH RAIN THREAT FOR THOSE AREAS IS NOT OVER. WILL UPDATE ZONES TO REMOVE THESE PARISHES FROM THE WATCH. && .UPDATED POINT TEMPS/POPS... BPT 50 44 60 35 / 60 30 00 00 LCH 50 46 60 35 / ++ 50 00 00 LFT 68 50 58 35 / ++ 50 00 00 AEX 43 45 56 31 / ++ 50 00 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH TODAY. TORNADO WATCH UNTIL NOON...LAZ032-033-040>045-051>055. TX...FLOOD WATCH TODAY. COASTAL WATERS...SCA...GMZ450-455-470-475. && MCNATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 AM CST THU FEB 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 061100- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 411 AM CST THU FEB 5 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT. ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 10 SE MARKSVILLE 31.02N 91.94W
02/05/2004 0.88 INCH AVOYELLES LA LAW ENFORCEMENT
&&
ITOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG HATHAWAY 30.35N 92.67W
02/05/2004 JEFFERSON DAVIS LA LAW ENFORCEMENT
SHERIFF OFFICE REPORTED TREES DOWN NEAR HATHAWAY
0740 AM TSTM WND DMG 2 N JENNINGS 30.25N 92.66W
02/05/2004 JEFFERSON DAVIS LA LAW ENFORCEMENT
PART OF ROOF BLOWN OFF OF HOME ON ELTON DRIVE
&&
MLThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386150.